Alert archive / Nevada / Frost Advisories in 2011

Frost Advisory 1, NWS Elko, NV

September 1, 20114 counties in Nevada

NWS Elko, NV issued this frost advisory at Sep 1, 2011, 1:35 PM PDT for 4 counties in Nevada. It took effect at Sep 2, 2011, 1:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2011, 1:35 PM PDT (20:35 UTC)
In effect from
Sep 2, 2011, 1:00 AM PDT
Expired
Sep 2, 2011, 8:00 AM PDT
In force
7 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 64 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 8.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2011-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2011-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2617 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this frost advisory went out at Sep 1, 3:21 AM PDT, 10 hours 14 minutes earlier.

Area forecast discussion, Sep 1, 3:21 AM PDT, 10 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
321 AM PDT THU SEP 1 2011

.SYNOPSIS...A DRY COLD FRONT WILL BRING SOME COOLER AIR TO NORTHERN
NEVADA TODAY AND TONIGHT. LOW TEMPERATURES TONIGHT WILL FALL INTO THE 30S
IN MANY VALLEYS. A FREEZE WATCH IS IN EFFECT AS SOME OF THE COLDER
VALLEYS WILL EXPERIENCE FREEZING TEMPERATURES. A WARMING TREND
WILL ENSUE THIS WEEKEND.
&&

.SHORT TERM...TONIGHT THROUGH FRIDAY. DRY CONDITIONS ARE EXPECTED
THROUGH FRIDAY. THERE IS A BAND OF CLOUDS DEFINING THE LEADING
EDGE OF A DRY COLD FRONT MOVING THROUGH THE GREAT BASIN AT THIS
TIME. TEMPERATURES OVER SOUTHEAST OREGON HAVE DROPPED INTO THE
UPPER 30S...SO WE CAN EXPECT A SIMILAR DROP...MAYBE A COUPLE
DEGREES WARMER...OVER NORTHERN NEVADA 24 HOURS FROM NOW. NOTICED
A WIND SHIFT AT KWMC AROUND 03Z LAST EVENING AND THE MODELS ARE
INDICATING THE MEAN TROUGH AXIS IS STILL BACK NEAR THE CA/NV
BORDER. THE WIND SHIFT IN THE ELKO AREA SHOULD OCCUR AROUND NOON
TIME. THERE IS A LITTLE DISAGREEMENT IN THE MOVEMENT OF THIS
TROUGH TODAY HOWEVER BY 06Z THIS EVENING...THE AXIS SHOULD SWING
EAST OF THE AREA. THERE WILL BE SOME COOLER AIR FUNNELING INTO
NORTHERN NV TODAY AND TONIGHT BEFORE THE FLOW ALOFT SHIFTS TO
ZONAL. TEMPERATURES WILL BE WIDESPREAD IN THE 30S TONIGHT AND SOME
LOWER VALLEYS WILL UNDOUBTEDLY TOUCH THE FREEZING MARK BUT LACKING
A PROLONGED POST-FRONTAL NORTHERLY FLOW...NOT CERTAIN OF A
WIDESPREAD FREEZE. WILL LEAVE THE FREEZE WATCH GOING AS IS. GROUND
WILL WARM SUBSTANTIALLY AGAIN TODAY...BUMPED UP DAYTIME TEMPS A
FEW DEGREES FROM LAST FORECAST PACKAGE. MOST AREAS WILL STILL
REACH HIGHS AROUND 80 DEGREES TODAY UP NORTH AND MID-80S ACROSS
CENTRAL NEVADA. MAXIMUM RADIATIONAL COOLING IN NORTHERN VALLEYS
HAS BEEN OCCURRING AFTER 4 AM RECENTLY AND TEMPS CAN NOSE-DIVE AS
2 HOURS BEFORE DAYBREAK. FOR FRIDAY...EXPECT SLIGHTLY WARMER
TEMPERATURES AND PLENTY OF SUNSHINE WITH LIGHT WINDS.

.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. FEW CHANGES
MADE IN THE LONG TERM PERIOD THIS PACKAGE. DRY AIR WILL BE IN
PLACE SATURDAY...MOST OF SUNDAY AND MONDAY. HOWEVER COME 18Z
SUNDAY THE PWS WILL SPIKE OVER SOUTHEASTERN/EASTERN ZONES FROM .30
TO .70 OF AN INCH. LATEST RUN OF THE GFS40 DEPICTS THE NOSE OF THE
JET MOVING INTO CENTRAL NEVADA ON SUNDAY. THE MOISTURE FLUX AND
THE UPPER LEVEL DIVERGENCE WILL WORK IN CONCERT ENHANCING
POTENTIAL FOR THUNDERSTORM ACTIVITY. LATEST RUN OF THE GFS
PROJECTS...CLOUD BASES AT 550MB...AND WILL LIKELY TREND ON THE LOW
QPF SIDE. THE POSSIBILITY OF CONVECTION OVER WHITE PINE AND ELKO
COUNTIES WILL LINGER INTO MONDAY AND TUESDAY...MAINTAINING A
DIURNAL SIGNATURE. TUESDAY...THE UPPER LEVEL HEIGHTS WILL INCREASE
WITH THE 588DAM WELL NORTH OF THE LKN CWA...PRODUCING ABOVE NORMAL
TEMPERATURES FOR THE REMAINDER OF THE WEEK.
&&

.AVIATION...VFR CONDITIONS CAN BE EXPECTED AT ALL TAF SITES FOR THE
ENSUING 24 HR PERIOD. GUSTY AFTERNOON WINDS FOR ALL TAF SITES THAT
WILL RAPIDLY DECREASE AFTER SUNSET.
&&

.FIRE WEATHER...A DRY COLD FRONT WILL MOVE THROUGH THE AREA AND
KNOCK DAYTIME HIGH TEMPERATURES DOWN TO AROUND 80 DEGREES ACROSS
NORTHERN ZONES. A LITTLE WARMER OVER CENTRAL NEVADA...MID-80S FOR
THE MOST PART. WIND SHIFT TO THE NORTHWEST SHOULD OCCUR AROUND
NOON. A FEW VALLEYS WILL EXPERIENCE FREEZING TEMPS BY DAYBREAK
FRIDAY AND A FREEZE WATCH IS IN EFFECT. ALTHOUGH MINIMUM RH VALUES
WILL REMAIN BELOW 15% AS A RULE THROUGH NEXT WEEK...A RATHER LIGHT
WIND REGIME IS IN STORE. EASTERN NEVADA MAY GET SOME THUNDERSTORM
ACTIVITY BY LATE IN THE WEEKEND AS THE 4-CORNER HIGH TRIES TO RE-
ESTABLISH A MORE FAVORABLE POSITION TO GET MOIST AIR INTO THE
STATE.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY
AND NORTHERN EUREKA COUNTY...SOUTHWEST AND SOUTH CENTRAL ELKO
COUNTY.
&&

92/97/97/92
Hazardous weather outlook, Sep 1, 3:28 AM PDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
328 AM PDT THU SEP 1 2011

NVZ030>032-036-021030-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
328 AM PDT THU SEP 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...TODAY AND TONIGHT.

COOLER AND DRIER AIR WILL INFILTRATE NORTHERN NEVADA TODAY AND TONIGHT.
WITH CLEAR SKIES...LIGHT WINDS...AND A DRY AIR MASS...SOME VALLEYS
IN THE NORTH WILL EXPERIENCE NEAR-FREEZING TEMPERATURES. A FREEZE
WATCH IS IN EFFECT. PEOPLE ARE URGED TO PROTECT SENSITIVE
VEGETATION TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 1:35 PM PDTFreeze WarningLKNElko18 hr

Nearby

Frost Advisories in Nevada, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.